Non-ST Segment Elevation Myocardial Infarction Associated with IV Infusion of Immunoglobulin

Tamar Koleba, Farzana A. Sayani, Margaret L. Ackman

Abstract


INTRODUCTION

IVimmunoglobulin (IVIG) is used in the treatment of a variety of disorders, including primary and secondary immunodeficiency diseases, Kawasaki disease, and idiopathic thrombocytopenia purpura.1 Although serious adverse cardiovascular reactions are rare, a recent article reviewed 28 published cases of thrombotic complications occurring in association with IVIG administration between 1986 and 2003.2 An additional 36 cases reported recently3-9 were not included in the review. This article describes 2 patients treated in the same month at the authors’ institution for non-ST segment elevation myocardial infarction possibly associated with IVIG administration. To the authors’ knowledge, case 1 represents the first reported case of a patient experiencing non-ST segment elevation myocardial infarction after each of 2 consecutive doses of IVIG.


Full Text:

PDF


DOI: http://dx.doi.org/10.4212/cjhp.v58i4.320

ISSN 1920-2903 (Online)
Copyright © 2019 Canadian Society of Hospital Pharmacists